Akathisia Induced by Abrupt Withdrawal of Risperidone: A Case Report

Gangaparameswari Soundarrajan, Bharti Chogtu, Vybhava Krishna, Avinash Kamath G, Manisha Murugesan

Research output: Contribution to journalArticle

Abstract

Akathisia is a common movement disorder that occurs as a consequence of antipsychotic therapy. However, its occurrence secondary to risperidone withdrawal has been reported rarely. Reporting of such rare adverse event gains profound importance because changing the antipsychotics is very common in long term management of affective disorders. Here, we report a 17-year-old female who on withdrawal of risperidone developed akathisia. Further, we also discuss already reported cases in literature in relation to the current case.

Original languageEnglish
Pages (from-to)80-83
Number of pages4
JournalPsychopharmacology Bulletin
Volume49
Issue number1
Publication statusPublished - 15-02-2019

Fingerprint

Psychomotor Agitation
Risperidone
Antipsychotic Agents
Movement Disorders
Mood Disorders
Therapeutics

All Science Journal Classification (ASJC) codes

  • Psychiatry and Mental health
  • Pharmacology (medical)

Cite this

Soundarrajan, G., Chogtu, B., Krishna, V., Kamath G, A., & Murugesan, M. (2019). Akathisia Induced by Abrupt Withdrawal of Risperidone: A Case Report. Psychopharmacology Bulletin, 49(1), 80-83.
Soundarrajan, Gangaparameswari ; Chogtu, Bharti ; Krishna, Vybhava ; Kamath G, Avinash ; Murugesan, Manisha. / Akathisia Induced by Abrupt Withdrawal of Risperidone : A Case Report. In: Psychopharmacology Bulletin. 2019 ; Vol. 49, No. 1. pp. 80-83.
@article{2313fbb1cbde4fd9a592423351a34151,
title = "Akathisia Induced by Abrupt Withdrawal of Risperidone: A Case Report",
abstract = "Akathisia is a common movement disorder that occurs as a consequence of antipsychotic therapy. However, its occurrence secondary to risperidone withdrawal has been reported rarely. Reporting of such rare adverse event gains profound importance because changing the antipsychotics is very common in long term management of affective disorders. Here, we report a 17-year-old female who on withdrawal of risperidone developed akathisia. Further, we also discuss already reported cases in literature in relation to the current case.",
author = "Gangaparameswari Soundarrajan and Bharti Chogtu and Vybhava Krishna and {Kamath G}, Avinash and Manisha Murugesan",
year = "2019",
month = "2",
day = "15",
language = "English",
volume = "49",
pages = "80--83",
journal = "Psychopharmacology Bulletin",
issn = "0048-5764",
publisher = "MedWorks Media LLC",
number = "1",

}

Soundarrajan, G, Chogtu, B, Krishna, V, Kamath G, A & Murugesan, M 2019, 'Akathisia Induced by Abrupt Withdrawal of Risperidone: A Case Report', Psychopharmacology Bulletin, vol. 49, no. 1, pp. 80-83.

Akathisia Induced by Abrupt Withdrawal of Risperidone : A Case Report. / Soundarrajan, Gangaparameswari; Chogtu, Bharti; Krishna, Vybhava; Kamath G, Avinash; Murugesan, Manisha.

In: Psychopharmacology Bulletin, Vol. 49, No. 1, 15.02.2019, p. 80-83.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Akathisia Induced by Abrupt Withdrawal of Risperidone

T2 - A Case Report

AU - Soundarrajan, Gangaparameswari

AU - Chogtu, Bharti

AU - Krishna, Vybhava

AU - Kamath G, Avinash

AU - Murugesan, Manisha

PY - 2019/2/15

Y1 - 2019/2/15

N2 - Akathisia is a common movement disorder that occurs as a consequence of antipsychotic therapy. However, its occurrence secondary to risperidone withdrawal has been reported rarely. Reporting of such rare adverse event gains profound importance because changing the antipsychotics is very common in long term management of affective disorders. Here, we report a 17-year-old female who on withdrawal of risperidone developed akathisia. Further, we also discuss already reported cases in literature in relation to the current case.

AB - Akathisia is a common movement disorder that occurs as a consequence of antipsychotic therapy. However, its occurrence secondary to risperidone withdrawal has been reported rarely. Reporting of such rare adverse event gains profound importance because changing the antipsychotics is very common in long term management of affective disorders. Here, we report a 17-year-old female who on withdrawal of risperidone developed akathisia. Further, we also discuss already reported cases in literature in relation to the current case.

UR - http://www.scopus.com/inward/record.url?scp=85062856770&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85062856770&partnerID=8YFLogxK

M3 - Article

C2 - 30858641

AN - SCOPUS:85062856770

VL - 49

SP - 80

EP - 83

JO - Psychopharmacology Bulletin

JF - Psychopharmacology Bulletin

SN - 0048-5764

IS - 1

ER -

Soundarrajan G, Chogtu B, Krishna V, Kamath G A, Murugesan M. Akathisia Induced by Abrupt Withdrawal of Risperidone: A Case Report. Psychopharmacology Bulletin. 2019 Feb 15;49(1):80-83.